Texas, 2011

Tornadoes and Hail in Texas, June 21, 2011

June 21, 2011 · NWS SHV · 16 events in 8 counties and zones

Severe thunderstorms developed in the morning, and again in the|afternoon, on Tuesday, 21 June 2011. |On 21 June 2011 a strong trough developed in the middle and upper levels|of the atmosphere moved from west to east across the central Plains|breaking down the upper level ridge over the Four State area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.0 million
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Severe thunderstorms developed in the morning, and again in the|afternoon, on Tuesday, 21 June 2011. The thunderstorms formed after|several days of record setting hot weather, which was the result of a|persistent ridge of high pressure in the middle and upper atmosphere.|On 21 June 2011 a strong trough developed in the middle and upper levels|of the atmosphere moved from west to east across the central Plains|breaking down the upper level ridge over the Four State area. This|strong upper level trough allowed for gusty south winds to occur at the|surface of the atmosphere in the four State area, and brought enough|lift and instability to the atmosphere to allow scattered severe|thunderstorms to develop both in the morning and the afternoon of 21|June 2011. These thunderstorms produced wind damage and a few|tornadoes, in addition to brief episodes of heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 21, 3:44 AM CST, 1 minute earlier.

Area forecast discussion, Jun 21, 3:44 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
444 AM CDT TUE JUN 21 2011

.DISCUSSION...
MCS OVER N TX CONTINUES TO MAKE GOOD PROGRESS E THIS MORNING...ALTHOUGH
IT HAS SHOWN SIGNS OF DECAYING IN THE LAST FEW MINUTES AS IT BEGINS TO
OUTRUN THE BEST LOW LEVEL CONVERGENCE ALONG THE DRY LINE/COLD FRONT
INTERSECTION...EXTENDING FROM NE OK /JUST E OF TUL/...INTO SCNTRL OK
TO NEAR MWL AND S OF ABI. BOUNDARIES FROM THIS MCS WILL LIKELY SERVE
AS FOCUS FOR ADDITIONAL CONVECTION THIS MORNING ACROSS NE TX/SE OK/SW
AR...AS THE INITIAL SHORTWAVE AHEAD OF THE LONGWAVE TROUGH OVER THE
CNTRL/SRN PLAINS EJECTS NE ALONG AND N OF THE I-30 CORRIDOR THIS
MORNING. ALSO SEEING SCT SHRA DEVELOPING ALONG A SW TO NE ORIENTED
925-850MB THETA-E AXIS OVER E TX/NW LA/SW AR...WITH LARGE SCALE
FORCING INCREASING LATER THIS MORNING/EARLY AFTERNOON WITH THE
APPROACH OF THE INITIAL SHORTWAVE TROUGH. TEMPS TODAY WILL BE
DEPENDENT ON HOW LONG THIS CONVECTION PERSISTS...BUT AS MUCH OF THE
AREA HAS YET TO FALL BELOW 80 DEGREES AS OF 09Z...PREFER TO ADD SOME
CUSHION WITH TEMPS AS CONVECTION MAY DIMINISH DURING THE AFTERNOON
FROM THE W WITH THE TROUGH PASSAGE. CAN/T RULE OUT AN ISOLATED SVR
THREAT TODAY IN POCKETS OF INSTABILITY THAT DEVELOPS...BUT BRIEF HEAVY
RAINFALL AND LOCALLY GUSTY WINDS WILL BE THE PRIMARY THREATS FROM THE
STRONGER STORMS.

THE CONVECTION SHOULD BE WINDING DOWN BY EARLY EVENING...ALTHOUGH WILL
HAVE TO LOOK UPSTREAM THIS EVENING NEAR THE NEARLY STATIONARY COOL
FRONT...AS LOW LEVEL CONVERGENCE ALONG THIS BNDRY WILL INCREASE BY
EARLY EVENING ALONG A 30KT SWRLY LLJ...AS THE NEXT SHORTWAVE ROUNDS
THE PLAINS TROUGH. THE NAM GENERATES MODERATE TO STRONG INSTABILITY
THIS AFTERNOON ALONG AND AHEAD OF THE FRONT OVER NW AR/SE OK/N TX /ON
THE ORDER OF 2000-3000 J/KG/...AS VERY STEEP MID LEVEL LAPSE RATES
ROUND THE TROUGH. THUS...SCT SVR CONVECTION WILL LIKELY DEVELOP EARLY
THIS EVENING OVER THESE AREAS...WHICH SHOULD BEGIN TO PROPAGATE ESE AS
ANOTHER POTENTIAL MCS INTO SE OK/SW AR/EXTREME NE TX. INSTABILITY
DOWNSTREAM NW OF THE I-30 CORRIDOR IS PROGGED TO BE A BIT LOWER GIVEN
THE PERSISTENT CLOUD COVER/SLIGHTLY COOLER TEMPS...ALTHOUGH CAN/T RULE
OUT A SVR THREAT AS WELL SHOULD CONVECTION BECOME ORGANIZED ENOUGH TO
PRODUCE COLD POOLING WHICH WOULD SIGNIFY AN ENHANCED DAMAGING WIND
THREAT. WILL KEEP HIGH CHANCE POPS AREAWIDE TONIGHT...ALTHOUGH ANY
POTENTIAL MCS THAT DEVELOPS SHOULD WEAKEN OVERNIGHT AS LOW LEVEL
CONVERGENCE WEAKENS IN RESPONSE TO THE LOW LEVEL FLOW VEERING MORE
WSW OVER THE REGION.

CONVECTION SHOULD BEGIN TO WIND DOWN WEDNESDAY FROM NW TO SE...WITH
THE PRIMARY UPPER TROUGH PASSAGE. SHORT TERM PROGS INDICATE THAT THE
COLD FRONT MAY BE REINFORCED SWD BY THE MORNING CONVECTION INTO
EXTREME NE TX/SW AR WEDNESDAY MORNING...BUT SHOULD WASH OUT DURING THE
DAY. BRIEF HEAVY RAINFALL WILL BE THE PRIMARY THREAT FROM THE STORMS
WEDNESDAY...AS LOW LEVEL SHEAR WILL REMAIN QUITE WEAK ATOP A VERY
MOIST PW ENVIRONMENT /AOA 2 INCHES/. WILL MAINTAIN HIGH CHANCE POPS
FOR THE SRN HALF OF THE REGION WEDNESDAY...TAPERING POPS GRADUALLY
FROM THE NW DURING THE AFTERNOON.

UPPER RIDGING OVER NRN MX WILL BEGIN TO BUILD E ACROSS WCNTRL TX
FRIDAY...BEFORE EXPANDING E OVER OUR REGION DURING THE WEEKEND. THE
GFS DOES WANT TO GENERATE A POTENTIAL MCS IN THE NW FLOW ROUNDING THE
RIDGE EARLY FRIDAY MORNING ACROSS SE OK/SW AR. THE ECMWF IS MUCH
DRIER...MAINTAINING A STRONGER RIDGE FARTHER E THAN THE GFS. WILL SIDE
THIS PORTION OF THE FORECAST WITH THE GFS...UPPING POPS TO CHANCE
OVER ALL BUT THE WSW PORTIONS OF E TX. THIS MAY BE OUR LAST BOUT WITH
RAIN FOR SOME TIME AS THE RIDGE EXPANDS E AND AMPLIFIES...WITH TRIPLE
DIGIT HEAT NOT OUT OF THE REALM OF POSSIBILITY BY LATE IN THE
WEEKEND/EARLY NEXT WEEK...ESPECIALLY OVER E TX. HAVE TRENDED TEMPS
ABOVE MOS FOR THE LATTER EXTENDED...ALTHOUGH THE EXTENDED TEMPS WILL
BE GOVERNED TO SOME EXTENT AS TO HOW MUCH RAIN WE CAN RECEIVE DURING
THE NEXT FEW DAYS. MLU AND LFK ARE ALREADY SITTING AT 30 STRAIGHT DAYS
WITHOUT RECEIVING /MEASUREABLE/ RAINFALL.

PRELIMS TO FOLLOW BELOW...

15

&&

.AVIATION...
CONCERNING THE ARKLATEX...SHRA WILL CONTINUE E OF KLFK...TO KELD.
MEANWHILE...A LINE OF TSTMS APPROACHES FROM THE WEST. MVFR/VFR CIGS
ATTM...BUT WILL GO SOUTH FAST IN AND NEAR HEAVY DOWNPOURS. COULD BE
SOME DAMAGING WINDS IN BOWS OR HAIL IN TALL STORMS. MAY ONLY SEE
ANOTHER 6 HRS OUT OF THESE...BUT MORE EXPECTED LATER TODAY AND
TONIGHT AS THE UPPER STORM SWINGS IN OVER THE REGION. PREVAILING
WINDS WILL BE S AT 8-14 KTS WITH HIGHER GUSTS TO 20 OR 25 MPH.
GRADIENT WILL RELAX BY 00Z WED...ALLOWING FOR LIGHT SLY WINDS TUE
NIGHT. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  92  75  93  74  95 /  60  50  50  20  20
MLU  90  73  92  73  94 /  60  50  50  20  20
DEQ  90  71  92  70  93 /  60  50  20  10  20
TXK  91  73  92  72  94 /  60  50  30  10  20
ELD  90  73  92  72  94 /  60  50  50  10  20
TYR  93  74  93  74  95 /  50  50  40  20  20
GGG  93  75  93  74  95 /  50  50  40  20  20
LFK  93  75  93  75  95 /  60  50  50  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15/24
Hazardous weather outlook, Jun 20, 11:02 AM CST, 16 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1202 PM CDT MON JUN 20 2011

ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124>126-
136>138-211200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
1202 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TEMPERATURES THIS AFTERNOON WILL CLIMB INTO THE UPPER 90S TO IN
EXCESS OF 100 DEGREES ONCE AGAIN...ALTHOUGH HUMIDITY LEVELS SHOULD
BE HIGHER THAN IN RECENT DAYS. THUS...THE RESULTANT HEAT INDICES
WILL RANGE FROM 103 TO 107 DEGREES...WITH THE HIGHER HEAT INDICES
EXPECTED OVER NORTHEAST TEXAS AND EXTREME SOUTHERN ARKANSAS. A
HEAT ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING FOR AREAS ALONG
AND SOUTH OF A CLARKSVILLE TEXAS...TO TEXARKANA...MAGNOLIA...AND
EL DORADO ARKANSAS LINE.

A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER CENTRAL
OKLAHOMA LATE THIS AFTERNOON AND EVENING...AND SPREAD EAST INTO
EASTERN OKLAHOMA AND POSSIBLY NORTH TEXAS TONIGHT. THESE
THUNDERSTORMS MAY AFFECT EXTREME SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...AND SOUTHWEST ARKANSAS LATE TONIGHT...ALTHOUGH THEY SHOULD
BE WEAKENING WITH TIME AS THE PRIMARY UPPER LEVEL DISTURBANCE
BEGINS TO LIFT NORTHEAST AWAY FROM THE AREA. HOWEVER...BRIEF HEAVY
RAINFALL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE FROM THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY...AS
LEFTOVER BOUNDARIES FROM SHOWERS AND THUNDERSTORMS THAT DEVELOP
TONIGHT WILL LIKELY SERVE AS A FOCUS FOR DEVELOPMENT. BRIEF HEAVY
RAINFALL WILL BE POSSIBLE FROM THE STRONGER STORMS...ALTHOUGH
REDEVELOPMENT WILL BE POSSIBLE TUESDAY NIGHT AS ANOTHER UPPER
LEVEL DISTURBANCE FOCUSES DEVELOPMENT ALONG AND AHEAD OF A WEAK
COLD FRONT THAT WILL DRIFT INTO EXTREME NORTH TEXAS AND SOUTHEAST
OKLAHOMA. SOME OF THESE STORMS MAY BECOME SEVERE MAINLY NORTHWEST
OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...AND SOUTHWEST ARKANSAS...WITH LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAINFALL THE PRIMARY THREATS. THESE
SHOWERS AND THUNDERSTORMS WILL DIMINISH DURING THE DAY WEDNESDAY...AS
DRIER AIR FILTERS SOUTHEAST BEHIND THE FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

ARZ073-LAZ001>006-010>014-017>022-TXZ149>153-165>167-211200-
UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-SABINE TX-
1202 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST
TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TEMPERATURES THIS AFTERNOON WILL REACH OR EXCEED 100 DEGREES ONCE
AGAIN...ALTHOUGH HUMIDITY LEVELS SHOULD BE HIGHER THAN IN RECENT
DAYS. THUS...THE RESULTANT HEAT INDICES WILL RANGE FROM 105 TO 109
DEGREES...WITH THE HIGHEST HEAT INDICES EXPECTED TO BE OVER
NORTHCENTRAL LOUISIANA SOUTH AND EAST OF A NATCHITOCHES...TO
RUSTON AND FARMERVILLE LINE. A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM
THIS EVENING FOR ALL OF EAST TEXAS...NORTH LOUISIANA...AND EXTREME
SOUTHERN ARKANSAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY...AS
LOW LEVEL MOISTURE INCREASES FROM THE GULF OF MEXICO...AND AN
UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. BRIEF HEAVY
RAINFALL WILL BE POSSIBLE FROM THE STRONGER STORMS...ALTHOUGH
REDEVELOPMENT WILL BE POSSIBLE LATE TUESDAY NIGHT AND DURING THE
DAY WEDNESDAY AS ANOTHER UPPER LEVEL DISTURBANCE FOCUSES
DEVELOPMENT ALONG AND AHEAD OF A WEAK COLD FRONT THAT WILL DRIFT
INTO THE REGION WEDNESDAY AFTERNOON. SOME OF THESE STORMS MAY
PRODUCE BRIEF HEAVY RAINFALL AND LOCALLY GUSTY WINDS...BUT THE
THREAT FOR ORGANIZED SEVERE WEATHER IS LOW. THESE SHOWERS AND
THUNDERSTORMS WILL DIMINISH WEDNESDAY AFTERNOON AND EVENING...WITH
THE PASSAGE OF THE UPPER LEVEL DISTURBANCE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

09

In the hours before

Special weather statement, Jun 21, 3:20 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
420 AM CDT TUE JUN 21 2011

LAZ003-004-210945-
CLAIBORNE-WEBSTER-
420 AM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 AM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     CLAIBORNE AND WEBSTER...

INCLUDING THE FOLLOWING LOCATIONS...
     DIXIE INN...HOMER...MINDEN AND SIBLEY...

AT 416 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DIXIE INN...OR NEAR MINDEN...
MOVING NORTHEAST AT 30 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

24
Special weather statement, Jun 21, 3:44 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
444 AM CDT TUE JUN 21 2011

TXZ152-153-166-211015-
NACOGDOCHES-SAN AUGUSTINE-SHELBY-
444 AM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     NACOGDOCHES...SAN AUGUSTINE AND SHELBY...

INCLUDING THE FOLLOWING LOCATIONS...
     BLAND LAKE...CENTER...ETOILE...MARTINSVILLE...MELROSE...
     NEUVILLE...SHELBYVILLE AND WODEN...

AT 443 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WODEN...OR 14 MILES SOUTHEAST OF
NACOGDOCHES...MOVING NORTHEAST AT 30 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

24

The radar

The Shreveport radar (KSHV), 171 km away, was scanning. The volume nearest the first event began at 09:57 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 3 hail, 2 tornado, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Red River

When
June 21, 3:45 AM CST
Where
Red River County, 0.58 mi E of Bogata
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.470, -95.210

A tree was downed near Bogata and near Bagwell, Texas.

Thunderstorm Wind, Franklin

When
June 21, 3:45 AM CST
Where
Franklin County, 0.58 mi E of Hagansport
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.350, -95.220

Trees were downed north of Mount Pleasant, Texas.

Thunderstorm Wind, Titus

When
June 21, 4:05 AM CST
Where
Titus County, Mt Pleasant
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.170, -94.980

Large limbs were downed, including one which damaged a powerline.

Lightning, Panola

When
June 21, 12:24 PM CST
Where
Panola County, Gary
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
32.030, -94.370

Lightning struck a home in Gary resulting in a fire.

Thunderstorm Wind, Panola

When
June 21, 1:50 PM CST
Where
Panola County, 0.58 mi W of Carthage Co Arpt
Measured
55 kt (63 mph) estimated gust
Reported by
NWS Employee
Coordinates
32.170, -94.310

Numerous trees were snapped and powerlines were downed near FM 1794.

Thunderstorm Wind, Panola

When
June 21, 2:15 PM CST
Where
Panola County, 3.62 mi NE of Carthage Co Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.210, -94.260

A tree was downed across a road northeast of Carthage, Texas.

Thunderstorm Wind, Panola

When
June 21, 2:24 PM CST
Where
Panola County, Gary
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.030, -94.370

Trees were downed in and around Gary City.

Tornado, Shelby

When
June 21, 2:55 PM CST to 3:05 PM CST
Where
Shelby County, 1.48 mi NNW of Meldrum to 0.58 mi SE of Timpson
Rating
EF0
Path length
3.85 mi
Path width
75 yd
Reported by
NWS Storm Survey
Coordinates
31.941, -94.355

The National Weather Service conducted a storm survey in Shelby County and concluded that damage was the result of an EF0 tornado. Numerous trees were uprooted and snapped off and small branches were found across the damage path. |The tornado touched down northeast of Timpson, Texas near FM 947. As the tornado traveled southwest, it snapped several trees and branches. It crossed Hwy. 59 just south of Timpson before lifting.

Hail, Panola

When
June 21, 3:06 PM CST
Where
Panola County, 2.24 mi SE of Gary
Measured
1.75 in hail
Reported by
Public
Coordinates
32.010, -94.340

Tornado, Shelby

When
June 21, 4:00 PM CST to 4:06 PM CST
Where
Shelby County, 2.78 mi NW of Arcadia to 2.6 mi WNW of Arcadia
Rating
EF0
Path length
1.55 mi
Path width
75 yd
Reported by
NWS Storm Survey
Coordinates
31.783, -94.357

The National Weather Service conducted a storm survey in Shelby County and concluded that damage was the result of an EF0 tornado. Numerous trees were uprooted and snapped off and small branches were found across the damage path which started along CR 4060. The tornado moved south-southwest crossing FM 138 knocking over trees before lifting.

Hail, Shelby

When
June 21, 4:40 PM CST
Where
Shelby County, 1.89 mi WNW of Choice
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
31.710, -94.180

Thunderstorm Wind, Nacogdoches

When
June 21, 4:52 PM CST
Where
Nacogdoches County, 1.36 mi ENE of Nacogdoches
Measured
57 kt (66 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.610, -94.650

Numerous trees were down in and around Nacogdoches, Texas.

Thunderstorm Wind, San Augustine

When
June 21, 5:10 PM CST to 5:35 PM CST
Where
San Augustine County, San Augustine
Measured
70 kt (81 mph) estimated gust
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
31.520, -94.120

The National Weather Service conducted a storm survey in Nacogdoches and San Augustine County and concluded that damage was the result of a major downburst. Hundreds of trees from Chireno to San Augustine and to the south were either uprooted or snapped. A few single story homes in the Denning area sustained major structural damage due to large oak trees falling onto the homes. Several chicken houses were damaged by the downburst winds along FM road 1196. The roofs were peeled back. Numerous cars were damaged due to fallen trees, such as along FM road 1277, where two full size trucks were pinned by large oak trees.

Thunderstorm Wind, Nacogdoches

When
June 21, 5:10 PM CST to 5:35 PM CST
Where
Nacogdoches County, Chireno
Measured
70 kt (81 mph) estimated gust
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
31.500, -94.350

The National Weather Service conducted a storm survey in Nacogdoches and San Augustine County and concluded that damage was the result of a major downburst. Hundreds of trees from Chireno to San Augustine and to the south were either uprooted or snapped. A few single story homes in the Denning area sustained major structural damage due to large oak trees falling onto the homes. Several chicken houses were damaged by the downburst winds along FM road 1196. The roofs were peeled back. Numerous cars were damaged due to fallen trees, such as along FM road 1277, where two full size trucks were pinned by large oak trees.

Thunderstorm Wind, Sabine

When
June 21, 7:05 PM CST
Where
Sabine County, 0.59 mi E of Pineland
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.250, -93.970

A tree was downed on Hwy. 83 in Pineland, Texas.

Hail, Sabine

When
June 21, 7:20 PM CST
Where
Sabine County, 0.69 mi N of Mc Elroy
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
31.230, -94.000

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyThe tornado archive for Texas, 2011Warnings in Texas, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306420, 306421, 306422, 306430, 306428, 306427, 306429, 306432, 306431, 306439, 306433, 306434, 306435, 306436, 306437, 306438.